Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the Diophantine equation $ \sum X\sb{i}=\prod X\sb{i}$


Author: M. L. Brown
Journal: Math. Comp. 42 (1984), 239-240
MSC: Primary 11D72
MathSciNet review: 726001
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The diophantine equation $ {X_1} + \cdots + {X_k} = {X_1} \cdots {X_k}$ has at least one solution in positive integers for $ k \geqslant 2$. The set of integers k for which this is the only solution are investigated; in particular, this set is conjectured to be a known finite sequence.


References [Enhancements On Off] (What's this?)

  • [1] Richard K. Guy, Unsolved problems in number theory, Unsolved Problems in Intuitive Mathematics, vol. 1, Springer-Verlag, New York-Berlin, 1981. Problem Books in Mathematics. MR 656313 (83k:10002)
  • [2] M. Misiurewicz, "Ungelöste Probleme," Elem. Math., v. 21, 1966, p. 90.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11D72

Retrieve articles in all journals with MSC: 11D72


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1984-0726001-0
PII: S 0025-5718(1984)0726001-0
Keywords: Diophantine equation, prime numbers
Article copyright: © Copyright 1984 American Mathematical Society